The pill was the worst thing that ever happened to me. It was a good few years ago when I decided to give it a try and lasted three months before I came off of it. I was on the wrong pill and felt like I was a completely different person. It was actually a bit scary. I ended up switching pills after a month or so and going onto another one and that made only the slightest difference so I decided to change contraception completely. The pill just isn't for some people and that's okay. Everyone's hormones are different and will react in a particular way, be that good or bad. If you're on the wrong pill or ever were, here're some things that you'll relate to....
1) You're Not Yourself
By this, I mean that you don't feel like your normal, bubbly self. You distance yourself from your friends and family and feel really sad. If you're staying in your bed (even though it might be a glorious place, I love you bed) and not getting up during the day then signs are that you aren't yourself and the pill may be causing it.
2) You're Going For The Wrong Guys
So the pill can actually cause you to go for the wrong men, not that we aren't already attracted to dickheads. When not on the pill, women choose a gene that's completely different to their own, but when on the pill we choose men with very similar genes. Ahhhhhh that explains the boyfriend that I had when I was on the pill.
3) You're Extremely Emotional
Imagine yourself uncontrollably sobbing during The Notebook, now imagine that all of the time. Yep, that's what it's like. No amount of chocolate can fix this type of emotional shitstorm. You could feel alright one minute and then something so small will set you off. You could be crying and not know why you're crying and that can be a scary thing, to feel so out of control.
4) You Feel Depressed
So you're in bed and it's one of those days when you don't leave and you lay there under the covers crying. You're wondering what's happened to yourself and think that you could be depressed. You don't want to see anyone or talk to anyone, even leaving your room for food is something that you might not want to do because you'll have to explain to someone why you're so upset, and the fact that you have no logical reason why. If you've just started a pill then go back to the doctor, it's definitely not the right one for you.
5) You Have No Energy
When you first start taking the pill, it strips your body of its B vitamins which leads to nausea, tiredness and moodiness. If you're in school or college it can be really hard to get up out of bed in the morning. You could end up damaging your results if you start feeling too tired to concentrate or bother doing the work. In the long term, you could end up damaging your reproductive organs, which need B vitamins to function properly.
6) You Don't Feel Like Having Sex
The birth control pill replaces your sex hormones which means that you can lose your mojo. When you're ovulating naturally your body creates the 50% of testosterone that plays a big part in your sex drive. Being on the pill prevents you from ovulating meaning that your body doesn't make the testosterone that it needs to keep that libido going. But hey, your boyfriend could be a complete minger and you're only realising that now!
7) You're Suffering From Headaches and Migraines
If you're already a sufferer of headaches or migraines then this can be awful. What could be happening is that you're sensitive to estrogen. The pill increases the amount of estrogen in your body, so if you are sensitive to it, the pill isn't the birth control choice for you. You need to look into an option that doesn't contain any hormones. The shite us girls have to deal with....
8) You're Gaining Weight
This isn't like when you're on your period and gain a few pounds because you're scoffing a few chocolate bars. This type of weight gain is like you've sat in McDonalds for the last week and had food on the hour. There's a hormone called cortisol, which is a hormone that breaks down muscle mass and when you're on the pill you've higher levels of it. If you seem to be going up and up on the scales and you're staying away from Micky D's then speak to your doctor.
9) You Feel Sick All The Time
If you constantly feel like you want to get sick and you're getting turned off foods that you loved before you started taking the pill, then you might want to look into switching to another option. The nausea is meant to settle after three months, but it can hard to deal with if you constantly feel like you've just had 6 shots of sambuca and a kebab on top of it. Oh god, I feel sick just thinking about it!